Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 13, 2016, 6:45 PM EDT for Warren County, Washington County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 13, 2016, 7:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 105 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:55 PM EDT | TSTM WND DMG | Warrensburg, NY | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WUUS51 KALY 132245
SVRALY
NYC113-115-132345-
/O.NEW.KALY.SV.W.0031.160713T2245Z-160713T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
645 PM EDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 745 PM EDT
* AT 644 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WARRENSBURG... MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...LAKE GEORGE VILLAGE...HULETTS LANDING...
BOLTON LANDING...LAKE LUZERNE CAMPGROUND...MOUNT HOPE...BOLTON...
LAKE GEORGE...LAKE VANARE...ATHOL...RIVERBANK...DRESDEN CENTER...
ROCKHURST...NORTH BOLTON...SOUTH HORICON...HIGH STREET...HOGTOWN...
SNODY DOCK...SILVER BAY AND SABBATH DAY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4365 7342 4364 7343 4362 7342 4361 7342
4360 7338 4361 7337 4360 7336 4359 7338
4360 7339 4360 7342 4359 7343 4357 7341
4335 7381 4347 7398 4379 7362
TIME...MOT...LOC 2244Z 225DEG 14KT 4347 7383
HAIL...1.00IN
WIND...60MPH
$$
JSQ2 follow-up statements
400
WWUS51 KALY 132314
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
714 PM EDT WED JUL 13 2016
NYC113-115-132345-
/O.CON.KALY.SV.W.0031.000000T0000Z-160713T2345Z/
WASHINGTON NY-WARREN NY-
714 PM EDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN WASHINGTON AND CENTRAL WARREN COUNTIES...
AT 714 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLTON
LANDING... OR NEAR WARRENSBURG...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...LAKE GEORGE VILLAGE...HULETTS LANDING...
BOLTON LANDING...LAKE LUZERNE CAMPGROUND...MOUNT HOPE...BOLTON...
LAKE GEORGE...LAKE VANARE...ATHOL...RIVERBANK...DRESDEN CENTER...
ROCKHURST...NORTH BOLTON...SOUTH HORICON...HIGH STREET...HOGTOWN...
SNODY DOCK...SILVER BAY AND SABBATH DAY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4365 7342 4364 7343 4362 7342 4361 7342
4360 7338 4361 7337 4360 7336 4359 7338
4360 7339 4360 7342 4359 7343 4357 7341
4335 7381 4347 7398 4379 7362
TIME...MOT...LOC 2314Z 225DEG 14KT 4355 7372
HAIL...1.00IN
WIND...60MPH
$$
JSQ572
WWUS51 KALY 132345
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT WED JUL 13 2016
NYC113-115-132355-
/O.EXP.KALY.SV.W.0031.000000T0000Z-160713T2345Z/
WASHINGTON NY-WARREN NY-
745 PM EDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
CENTRAL WARREN COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4365 7342 4364 7343 4362 7342 4361 7342
4360 7338 4361 7337 4360 7336 4359 7338
4360 7339 4360 7342 4359 7343 4357 7341
4335 7381 4347 7398 4379 7362
TIME...MOT...LOC 2342Z 225DEG 14KT 4355 7372
$$
JSQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:27 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 13, 6:27 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Albany NY 627 PM EDT WED JUL 13 2016 .SYNOPSIS... High pressure off the eastern seaboard will result in a hot and humid flow of air into the region through Thursday. Isolated to scattered showers and thunderstorms are expected through Thursday, with the greatest coverage expected Thursday afternoon and evening as a weak cold front approaches. Gusty winds and locally heavy rainfall will be possible with thunderstorms. A secondary cold front will track through on Friday...possibly triggering an isolated shower or thunderstorm. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As of 630 PM EDT, watching a broken band of showers and thunderstorms across the western Adirondacks and approaching the western Mohawk Valley. Although a few embedded stronger storms were noted earlier, latest overall trend seem to be for slight weakening as some of the existing instability likely was tapped with earlier convection. Still some strong cells which merged across central NYS and are heading E/SE. We expect these storms to gradually weaken as well as slightly warmer temperatures aloft and a stronger mid level cap remains. Still have added wording of heavy rain/gusty winds to thunderstorms across the Mohawk Valley/western Adirondacks through this evening. Scattered showers/thunderstorms may reach as far S and E as the Capital Region and Schoharie Valley around or just after 8 PM, before weakening further. Also, an upper level impulse approaching from the southwest, along with a weak/subtle lee trough across eastern PA into NJ/MD may provide enough forcing to allow for some isolated to scattered showers to persist into tonight for areas mainly south and east of Albany. Any showers will be capable of producing brief downpours. It will be another warm and muggy night, with low temps only in the mid 60s to lower 70s across the region. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... Thursday still looks to be the most convectively active day of the period in terms of coverage of convection and intensity of thunderstorms. There will still be plenty of heat and moisture available for moderate to high levels of instability. Forecast SBCAPE could reach 2000-3000 J/Kg across parts of the region, with 0-6 km shear increasing to around 25-35 kt. A pre-frontal surface trough will provide the trigger for convective development, with scattered to numerous showers and storms expected by mid to late afternoon. A few of the storms may become severe with damaging winds the main threat, especially from Albany northward where the shear is forecast to be greatest. PWATS are expected to rise to between +1 to +3 STDEV, so heavy rainfall is likely within any persistent storms. Localized urban flooding is possible, along with isolated flash flooding due to torrential downpours. Will keep mention of these threats in the HWO. Temps may be a few degrees cooler than Wednesday due to more clouds/precip around, however dewpoints could exceed 70 in many locations, causing heat indices to reach the mid to upper 90s in valleys. Convection should weaken by late Thursday evening, although isolated to scattered showers and storms will still be possible through Thursday night ahead cold front that will be approaching from the eastern Great Lakes. The cold front is expected to move across the region on Friday, although with less instability and moisture in wake of the pre-frontal trough passage. Isolated non-severe thunderstorms are possible along with scattered showers, but coverage will be less than Thursday as the deeper moisture moves offshore. Temps will be quite warm again ahead of the cold front, with mid 80s to lower 90s forecast from the Hudson Valley eastward. It will be slightly cooler to the west across the Adirondacks and Catskills. Dry weather should return for Friday night, as high pressure starts to build in from the west in wake of the cold front passage with a northwest flow developing. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A drier weekend is setting up for eastern NY and western New England with unsettled weather returning for early next week. The latest ECMWF/GEFS/GFS and WPC guidance suggest a weak trough moving southeast across the region could trigger isolated showers Saturday, mainly across northern areas in the afternoon. Otherwise, cyclonic flow will persist aloft with the weak sfc high drifting over the region for Sunday. High temperatures should reach the lower 80s in valleys, and 70s across higher elevations Saturday, then perhaps about 5 degrees warmer for Sunday. Overnight lows will generally fall into the 50 to lower 60s. A cold front will start to approach the forecast area from north of the Great Lakes Region and southeast Canada for Monday- Tuesday as the flow aloft becomes quasi-zonal with a short-wave interacting with the cold front. Isolated to scattered showers and thunderstorms will be possible on Monday...with the greater threat in the afternoon. The showers and thunderstorms should diminish Monday night. The question is how far south the cold front dips across the region. There is enough uncertainty with the medium range guidance to keep a chance of thunderstorms in for TUE. It will be a bit more humid with sfc dewpts in the upper 50s to mid 60s. Temps will be near normal to slightly above normal for mid- July. By Wednesday, upper level heights should begin rising again as the front moves well south and east of the region. Expect highs to reach the lower/mid 80s in valleys, and 75-80 across higher elevations. Lows Wed AM should fall into the 50s to mid 60s. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Some diurnal cu has developed early this afternoon, mainly over the higher elevations. Flying conditions are currently VFR and this should continue through the remainder of the afternoon and into the evening hours. A stray shower cannot totally be ruled out later this afternoon into early this evening, but with a strong cap in place, coverage will be fairly limited and any showers would be rather brief in nature. Will only address with a VCSH for the TAFs at this time due to very limited impact/coverage. South winds today will be around 10 kts, with a few higher gusts possible from time to time. For tonight, winds will diminish to 5 kts or less and clouds will start to decrease as well. It looks to be dry for all sites, but a period of late night fog or mist cannot be ruled out at KPSF/KGFL due to local terrain effects. Otherwise, VFR conditions look to continue for the other sites. During the day on Thursday, south to southwest winds will pick back up to around 10 kts. Sct-bkn cigs will be around 5 kft and some showers and t-storms look to develop by the late morning into the afternoon hours. These could have an impact at any of the terminals with a temporary reduction in visibility and ceilings. For now, will only address with more than a VCSH due to uncertainty regarding exact timing, but may need to be addressed further in future TAFs. Outlook... Thursday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Friday: Low Operational Impact. Isolated SHRA...TSRA. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... High pressure off the eastern seaboard will result in a hot and humid flow of air into the region through Thursday. Isolated to scattered showers and thunderstorms are expected through Thursday, with the greatest coverage expected Thursday afternoon and evening as a weak cold front approaches. Gusty winds and locally heavy rainfall will be possible with thunderstorms. A secondary cold front will track through on Friday...possibly triggering an isolated shower or thunderstorm. Relative humidity values are forecast to increase to maximum values of between 90 and 100 percent tonight, with dew formation likely. Minimum RH values will be around 55 to 65 percent on Thursday. Winds today will be southerly around 10 to 15 mph. Winds tonight and Thursday will be southerly at 5 to 10 mph. Winds will be much stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... Isolated to scattered showers and thunderstorms are expected tonight, with scattered to numerous showers and thunderstorms expected for Thursday afternoon and evening. With a warm and humid air mass in place, some showers and thunderstorms are expected with the storms being most numerous on Thursday with locally heavy rainfall expected. Precipitable water values are forecast to rise to 1.5 to near 2 inches, 1 to 3 standard deviations above normal, which means storms will be capable of locally heavy downpours. The heavy downpours could result in some minor urban flooding of poor drainage and low lying areas and isolated flash flooding. Drier weather is expected during the upcoming weekend. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/JPV NEAR TERM...KL/JPV SHORT TERM...KL/JPV LONG TERM...KL/Wasula AVIATION...Frugis FIRE WEATHER...KL/JPV HYDROLOGY...KL/JPV
Hazardous weather outlook, Jul 13, 3:59 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 359 PM EDT WED JUL 13 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 359 PM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS COULD CONTAIN LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MINOR URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE...AS WELL AS ISOLATED FLASH FLOODING. THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY LEVELS ARE EXPECTED TO RESULT IN HEAT INDICES IN THE MID TO PERHAPS UPPER 90S WITHIN PORTIONS OF THE HUDSON RIVER VALLEY THURSDAY AFTERNOON. SHOULD HIGHER VALUES OCCUR AND EXCEED 100...A HEAT ADVISORY WOULD BE ISSUED. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 3:58 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 358 PM EDT WED JUL 13 2016 NYZ032-033-132030- NORTHERN HERKIMER-HAMILTON- 358 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER AND WEST CENTRAL HAMILTON COUNTIES... AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF BIG MOOSE...OR 13 MILES NORTHWEST OF OLD FORGE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIG MOOSE...EAGLE BAY...LITTLE RAPIDS...KEEPAWA...WOODS LAKE... CARTER STATION...BRANDRETH...MOSHIER FALLS...RUSSIAN LAKE... LYON LAKE...PARTLOW AND BEAVER RIVER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4404 7480 4378 7470 4373 7512 4393 7515 TIME...MOT...LOC 1958Z 254DEG 26KT 4383 7517 JSQ
Special weather statement, Jul 13, 4:15 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT WED JUL 13 2016 NYZ032-033-132045- NORTHERN HERKIMER-HAMILTON- 415 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND WEST CENTRAL HAMILTON COUNTIES... AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NICKS LAKE CAMPGROUND...OR 7 MILES SOUTH OF OLD FORGE...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLD FORGE...INLET...LIMEKILN LAKE CAMPGROUND... NICKS LAKE CAMPGROUND...EIGHTH LAKE CAMPGROUND... ALGER ISLAND PUBLIC CAMPGROUND...EAGLE BAY...ATWELL... MOUNTAIN LODGE...WOLF LAKE LANDING...FIRST LAKE AND RUSSIAN LAKE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4348 7492 4361 7509 4385 7481 4365 7455 TIME...MOT...LOC 2015Z 226DEG 27KT 4361 7493 JSQ
Special weather statement, Jul 13, 4:30 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 430 PM EDT WED JUL 13 2016 NYZ032-033-132100- NORTHERN HERKIMER-HAMILTON- 430 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HERKIMER AND NORTHWESTERN HAMILTON COUNTIES... AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG MOOSE...OR 7 MILES NORTH OF OLD FORGE...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INLET...LIMEKILN LAKE CAMPGROUND...EIGHTH LAKE CAMPGROUND... EAGLE BAY...RAQUETTE LAKE...ALGER ISLAND PUBLIC CAMPGROUND... BROWN TRACT POND CAMPGROUND...BIG MOOSE...GOLDEN BEACH CAMPGROUND... SAGAMORE LAKE...WOODS LAKE...WOODS...BEAVER RIVER...HASBROUCKS... QUAKER BEACH...KAMP KILL KARE...CARTER STATION... RUSSIAN LAKE AND SAGAMORE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4373 7509 4391 7509 4394 7456 4367 7458 TIME...MOT...LOC 2030Z 272DEG 25KT 4382 7500 JSQ
Special weather statement, Jul 13, 4:42 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 442 PM EDT WED JUL 13 2016 NYZ033-132115- HAMILTON- 442 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HAMILTON COUNTY... AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE EATON CAMPGROUND...OR 21 MILES NORTH OF INDIAN LAKE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE EATON CAMPGROUND...LONG LAKE AND CATLIN LAKE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4399 7426 4395 7448 4410 7456 4412 7428 TIME...MOT...LOC 2042Z 250DEG 29KT 4407 7443 JSQ
Special weather statement, Jul 13, 4:57 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 457 PM EDT WED JUL 13 2016 NYZ032-033-132130- NORTHERN HERKIMER-HAMILTON- 457 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HERKIMER AND NORTHWESTERN HAMILTON COUNTIES... AT 457 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAGLE BAY...OR 11 MILES NORTHEAST OF OLD FORGE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPECULATOR...INLET...LIMEKILN LAKE CAMPGROUND... EIGHTH LAKE CAMPGROUND...LAKE DURANT CAMPGROUND...EAGLE BAY... RAQUETTE LAKE...BLUE MOUNTAIN LAKE... ALGER ISLAND PUBLIC CAMPGROUND...BROWN TRACT POND CAMPGROUND... FORKED LAKE PUBLIC CAMPGROUND...GOLDEN BEACH CAMPGROUND... SAGAMORE LAKE...WOODS...DEERLAND...HASBROUCKS...QUAKER BEACH... KAMP KILL KARE...EAGLE NEST AND RUSSIAN LAKE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4372 7490 4390 7491 4397 7435 4370 7434 TIME...MOT...LOC 2057Z 266DEG 28KT 4382 7481 JSQ
Special weather statement, Jul 13, 5:26 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 526 PM EDT WED JUL 13 2016 NYZ032-033-132200- NORTHERN HERKIMER-HAMILTON- 526 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON COUNTY... AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF LIMEKILN LAKE CAMPGROUND...OR 15 MILES WEST OF SPECULATOR...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPECULATOR...EIGHTH LAKE CAMPGROUND...BROWN TRACT POND CAMPGROUND... RAQUETTE LAKE...CASWELL LAKE...SAGAMORE LAKE...KAMP KILL KARE...WEST CANADA LAKES AND SAGAMORE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4344 7463 4353 7485 4383 7470 4370 7437 TIME...MOT...LOC 2126Z 207DEG 17KT 4356 7470 JSQ
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:58 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jul 13, 4:15 PM EDT | Special Weather Statement | ALY | Herkimer | 30 min |
| Jul 13, 4:30 PM EDT | Special Weather Statement | ALY | Herkimer | 30 min |
| Jul 13, 4:42 PM EDT | Special Weather Statement | ALY | Hamilton | 33 min |
| Jul 13, 4:57 PM EDT | Special Weather Statement | ALY | Hamilton | 33 min |
| Jul 13, 5:26 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| Jul 13, 7:47 PM EDT | Special Weather Statement | ALY | Warren | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.